Alert archive / Louisiana / River Flood Warnings in 2007

River Flood Warning 7, NWS Lake Charles, LA

August 5, 2007Rapides Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Aug 5, 2007, 8:47 AM CDT for Rapides Parish, Louisiana. It took effect at Aug 5, 2007, 7:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2007, 8:47 AM CDT (13:47 UTC)
In effect from
Aug 5, 2007, 7:00 PM CDT
Expired
Aug 6, 2007, 9:15 AM CDT
In force
14 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Rapides Parish, LA

The river

Written for the forecast point Calcasieu River near Glenmora (GLML1).

Action stage
12 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLCH 051348
FLWLCH
BULLETIN 
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
847 AM CDT SUN AUG 05 2007

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS...

  CALCASIEU RIVER NEAR GLENMORA 
  NECHES RIVER NEAR TOWN BLUFF 

LAC079-060347-
/O.NEW.KLCH.FL.W.0007.070806T0000Z-070806T1800Z/
/GLML1.1.ER.070806T0000Z.070806T0000Z.070806T0600Z.NO/
847 AM CDT SUN AUG 05 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER NEAR GLENMORA.
* FROM THIS EVENING TO MONDAY AFTERNOON ...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:30 AM SUNDAY THE STAGE WAS 11.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE THIS 
  EVENING.
* AT STAGES NEAR 12.0 FEET, SOME ROADS UPSTREAM FROM GLENMORA, 
  INCLUDING STROTHERS CROSSING ROAD AND PRICE CROSSING ROAD HAVE 
  WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO, FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL OCCUR.

$$

TXC241-457-060347-
/O.NEW.KLCH.FL.W.0008.070805T1440Z-000000T0000Z/
/TBFT2.1.ER.070805T1440Z.070805T1800Z.000000T0000Z.NO/
847 AM CDT SUN AUG 05 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NECHES RIVER NEAR TOWN BLUFF.
* UNTIL FURTHER NOTICE .
* AT  8:00 AM SUNDAY THE STAGE WAS 64.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 64.0 FEET.
* FORECAST...BASED ON CHANGES IN RELEASES FROM STEINHAGEN LAKE THE 
  RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 64.1 FEET BY THIS AFTERNOON. THE RIVER WILL FLUCUATE
  BETWEEN 62 AND 65 FEET FOR THE NEXT SEVERAL DAYS DEPENDING ON 
  RELEASES FROM STEINHAGEN LAKE. 
* AT STAGES NEAR 64.0 FEET, MINOR FLOODING WILL OCCUR.

$$

RUA
3 follow-up statements
000 
WGUS84 KLCH 051357
FLSLCH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
857 AM CDT SUN AUG 05 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  CALCASIEU RIVER NEAR GLENMORA 
  SABINE RIVER NEAR DEWEYVILLE 
  NECHES RIVER NEAR TOWN BLUFF 

 
LAC079-060357-
/O.CON.KLCH.FL.W.0007.070806T0000Z-070806T1800Z/
/GLML1.1.ER.070806T0000Z.070806T0000Z.070806T0600Z.NO/
857 AM CDT SUN AUG 05 2007

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* FROM THIS EVENING TO MONDAY AFTERNOON ...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:30 AM SUNDAY THE STAGE WAS 11.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE THIS 
  EVENING.
* AT STAGES NEAR 12.0 FEET, SOME ROADS UPSTREAM FROM GLENMORA, 
  INCLUDING STROTHERS CROSSING ROAD AND PRICE CROSSING ROAD HAVE 
  WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO, FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL OCCUR.

$$

LAC011-019-TXC351-361-060357-
/O.EXT.KLCH.FL.W.0002.000000T0000Z-070810T1200Z/
/DWYT2.1.ER.070716T2144Z.070717T1045Z.070810T0000Z.NO/
857 AM CDT SUN AUG 05 2007

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL FRIDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 AM SUNDAY THE STAGE WAS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL REMAIN AROUND 25 FEET THROUGH MONDAY,
  THEN BEGIN A SLOW FALL.
* AT STAGES NEAR 25.0 FEET, LOWEST ROADS BESIDE THE RIVER FLOOD.

$$

TXC241-457-060356-
/O.CON.KLCH.FL.W.0008.070805T1440Z-000000T0000Z/
/TBFT2.1.ER.070805T1440Z.070805T1800Z.000000T0000Z.NO/
857 AM CDT SUN AUG 05 2007

THE FLOOD WARNING CONTINUES FOR
  THE NECHES RIVER NEAR TOWN BLUFF.
* UNTIL FURTHER NOTICE .
* AT  8:00 AM SUNDAY THE STAGE WAS 64.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 64.0 FEET.
* FORECAST...BASED ON CHANGES IN RELEASES FROM STEINHAGEN LAKE THE 
  RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 64.1 FEET BY THIS AFTERNOON. THE RIVER WILL FLUCTUATE
  BETWEEN 62 AND 65 FEET FOR THE NEXT SEVERAL DAYS DEPENDING ON 
  RELEASES FROM STEINHAGEN LAKE. 
* AT STAGES NEAR 64.0 FEET, MINOR FLOODING WILL OCCUR.

$$
000 
WGUS84 KLCH 060052
FLSLCH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
752 PM CDT SUN AUG 05 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  SABINE RIVER NEAR DEWEYVILLE
  CALCASIEU RIVER NEAR GLENMORA 
  NECHES RIVER NEAR TOWN BLUFF 

 
LAC079-061452-
/O.CON.KLCH.FL.W.0007.000000T0000Z-070806T1800Z/
/GLML1.1.ER.070806T0600Z.070806T0600Z.070806T0600Z.NO/
752 PM CDT SUN AUG 05 2007

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:30 PM SUNDAY THE STAGE WAS 11.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.0 FEET TONIGHT,
  THEN BEGIN FALLING.
* AT STAGES NEAR 12.0 FEET, SOME ROADS UPSTREAM FROM GLENMORA, 
  INCLUDING STROTHERS CROSSING ROAD AND PRICE CROSSING ROAD HAVE 
  WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO, FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL OCCUR.

$$

LAC011-019-TXC351-361-061452-
/O.EXT.KLCH.FL.W.0002.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.070716T2144Z.070717T1045Z.000000T0000Z.NO/
752 PM CDT SUN AUG 05 2007

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL FURTHER NOTICE.
* AT 6:45 PM SUNDAY THE STAGE WAS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 25 FEET THROUGH TOMORROW,
  THEN BEGIN FALLING.
* AT STAGES NEAR 24.0 FEET, MINOR LOWLAND FLOODING WILL OCCUR. 
  LOW-LYING ROADS IN SOUTHWESTERN BEAUREGARD PARISH, INCLUDING ROBERT
  CLARK ROAD, HAVE WATER OVER THEM.

$$

TXC241-457-061452-
/O.CON.KLCH.FL.W.0008.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.070805T2137Z.070806T1200Z.000000T0000Z.NO/
752 PM CDT SUN AUG 05 2007

THE FLOOD WARNING CONTINUES FOR
  THE NECHES RIVER NEAR TOWN BLUFF.
* UNTIL FURTHER NOTICE.
* AT 7:00 PM SUNDAY THE STAGE WAS 64.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 64.0 FEET.
* FORECAST...THE RIVER WILL FLUCTUATE NEAR 65.0 FEET THROUGH THE WEEK.
* AT STAGES NEAR 65.0 FEET, SEVERAL ROADS OFF OF ROUTE 255 NORTH OF 
  THE LAKE ARE UNDER WATER. MINOR LOWLAND FLOODING ALONG THE RIVER 
  WILL ALSO OCCUR.

$$
000 
WGUS84 KLCH 061415
FLSLCH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
915 AM CDT MON AUG 06 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  SABINE RIVER NEAR DEWEYVILLE 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
  NECHES RIVER NEAR TOWN BLUFF 

 
LAC011-019-TXC351-361-070415-
/O.EXT.KLCH.FL.W.0002.000000T0000Z-070811T0000Z/
/DWYT2.1.ER.070716T2144Z.070717T1045Z.070810T1200Z.NO/
915 AM CDT MON AUG 06 2007

...FLOOD WARNING NOW EXPECTED TO END FRIDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL FRIDAY EVENING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 AM MONDAY THE STAGE WAS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL BEGIN A SLOW FALL TODAY AND CONTINUE
  TO FALL TO BELOW FLOOD STAGE ON FRIDAY.
* AT STAGES NEAR 24.0 FEET, MINOR LOWLAND FLOODING WILL OCCUR. 
  LOW-LYING ROADS IN SOUTHWESTERN BEAUREGARD PARISH, INCLUDING ROBERT
  CLARK ROAD, HAVE WATER OVER THEM.

$$

TXC241-457-070415-
/O.CON.KLCH.FL.W.0008.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.070805T2137Z.070806T1800Z.000000T0000Z.NO/
915 AM CDT MON AUG 06 2007

THE FLOOD WARNING CONTINUES FOR
  THE NECHES RIVER NEAR TOWN BLUFF.
* UNTIL FURTHER NOTICE .
* AT  8:00 AM MONDAY THE STAGE WAS 64.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 64.0 FEET.
* FORECAST...BASED ON THE LATEST RELEASES FROM STEINHAGEN LAKE...THE
  RIVER WILL CONTINUE RISING TO NEAR 65.0 FEET BY THIS AFTERNOON THEN
  REMAIN NEAR 65.0 FEET THROUGH THE WEEK.
* AT STAGES NEAR 65.0 FEET, SEVERAL ROADS OFF OF ROUTE 255 NORTH OF 
  THE LAKE ARE UNDER WATER. MINOR LOWLAND FLOODING ALONG THE RIVER 
  WILL ALSO OCCUR.

$$

LAC079-061445-
/O.CAN.KLCH.FL.W.0007.000000T0000Z-070806T1800Z/
/GLML1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
915 AM CDT MON AUG 06 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* AT  8:30 AM MONDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER IS EXPECTED TO CONTINUE A SLOW FALL AND REMAIN
  BELOW FLOOD STAGE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 5, 4:31 AM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Aug 5, 4:31 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
431 AM CDT SUN AUG 5 2007

.SHORT/LONG TERM...
A FEW SHOWERS NOTED ON RADAR IN THE COASTAL WATERS THIS MORNING
MOVING ONSHORE OF CAMERON VERMILION AND ST MARY PARISHES. THERE
IS MORE THAN ENOUGH PRECIP WATER IN THE ATMOSPHERE AT 1.85 INCHES
TO PRODUCE SHOWERS AND THUNDERSTORMS TODAY...BUT THIS IS EXPECTED
TO BE LIMITED BY THE RIDGE ALOFT. TODAYS TEMPS BACK INTO THE 90S.

THIS TIME OF THE YEAR PERSISTENCE IS THE FORECASTING TOOL WITH
DAYS STARING OUT IN THE LOW TO MID 70S INLAND THEN REACHING THE
LOW TO MID 90 DURING THE EARLY AFTERNOON HOURS. THE UPPER LEVEL
RIDGE WILL HOLD AND BECOME MORE AMPLIFIED TOWARDS LATE IN THE WEEK.
A FEW SHRTWVS ARE EXPECTED TO SLIDE UNDER THE RIDGE AND THIS WILL
GIVE THE REGION A SHOT AT SHOWERS TOWARDS THURSDAY. AFTERNOON HEAT
INDICES TO RUN AROUND THE CENTURY MARK THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  92  77  93  76 /  30  10  10  10
KBPT  92  77  93  76 /  30  10  10  10
KAEX  94  75  93  76 /  30  10  10  10
KLFT  93  76  93  75 /  30  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

K. KUYPER
Hazardous weather outlook, Aug 5, 4:30 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 AM CDT SUN AUG 5 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-060930-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
430 AM CDT SUN AUG 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
TYPICAL LOUISIANA...SOUTHEAST TEXAS SUMMER DAY ON TAP WITH
TEMPERATURES INTO THE LOWER 90S. AN ISOLATED SHOWERS OR
THUNDERSTORM WILL BE POSSIBLE LATE THIS AFTERNOON. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DRY SUMMERTIME WEATHER TO CONTINUE INTO THE WORK WEEK WITH
AFTERNOON TEMPERATURES INTO THE LOW TO MID 90S. CHANCES FOR
SHOWERS INCREASE LATE IN THE WEEK AS AN UPPER LEVEL DISTURBANCE
MOVES WEST ACROSS THE GULF STATES.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

K. KUYPER

Nearby

River Flood Warnings in Louisiana, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.